Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Little Rock, AR

January 3, 20155 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 3, 2015, 9:49 AM CST for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2015, 9:49 AM CST (15:49 UTC)
Expired
Jan 3, 2015, 1:00 PM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-237 m²/s²
0-3 km storm-relative helicity
-529 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WGUS54 KLZK 031549
FFWLZK
ARC011-013-025-039-103-031900-
/O.NEW.KLZK.FF.W.0003.150103T1549Z-150103T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
949 AM CST SAT JAN 3 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
  CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
  CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHEASTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 100 PM CST

* AT 947 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM 2 MILES EAST OF
  CRANE LAKE TO 4 MILES NORTHEAST OF CALION. DOPPLER RADAR INDICATES
  2 TO AS MUCH AS 4 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE
  WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN
  EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION
  MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL
  TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...             RISON...              HAMPTON...
  GRAYS LAKE...         FORDYCE...            WEEKS...
  TRI COUNTY LAKE...    TOLEDO...             TIPTON...
  THORNTON...           MT ELBA...            MORO BAY...
  MORO BAY STATE PARK...                      LOUANN...
  LANARK...             KINGSLAND...          INGALLS...
  HILO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3320 9219 3321 9223 3325 9224 3327 9230
      3325 9232 3328 9236 3327 9243 3337 9257
      3337 9282 3402 9231 3394 9201 3376 9198
      3353 9199 3353 9201 3345 9201 3338 9197
      3331 9197 3315 9216

$$

65

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 6:19 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 3, 6:19 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 AM CST SAT JAN 3 2015

.AVIATION...03/12Z TAF CYCLE

LARGE AREA OF RAINFALL WL SLOLY DIMINISH FM THE W LATER THIS MRNG
AND THIS AFTN AS LOW PRES LIFTS NEWD AWAY FM AR. MVFR/IFR CONDS WL
BE WIDESPREAD THRU MUCH OF TODAY. COULD SEE SOME IMPROVEMENT
BRIEFLY TO VFR LVLS ACRS PARTS OF CNTRL AND SWRN AR LATE TODAY AS
DRIER AIR ATTEMPTS TO WORK INTO THE AREA. A CDFNT WL PASS THRU THE
AREA TNGT WITH WINDS SHIFTING TO THE NW. LOW LVL MOISTURE WL RMN
ABUNDANT BEHIND THE FNT...WITH MVFR CIGS PERSISTING THRU EARLY SUN
MRNG. /44/
&&

.PREV DISCUSSION... /ISSUED 343 AM CST SAT JAN 3 2015/

SHORT TERM...TODAY THROUGH TUESDAY

RADAR IMAGERY SHOWING WIDESPREAD SHRA/TSRA ACROSS ALL OF THE CWA
EARLY THIS MORNING...ACTIVITY WHICH WAS LIFTING NE ACROSS THE
STATE. RADAR ESTIMATES OF 1 TO OVER 3 INCHES HAVE BEEN SEEN ACROSS
PORTIONS OF THE OUACHITAS...WITH THE HEAVIEST AXIS OF RAIN
STRETCHING FROM ABOUT MT IDA NE THROUGH CLINTON. SOME STRONG
STORMS HAVE TRIED TO DEVELOP EARLIER THIS MORNING. SOME SMALL HAIL
WILL BE POSSIBLE WITH ANY STRONG STORMS...WHICH WILL BE POSSIBLE
ACROSS THE SERN QUADRANT OF THE STATE THIS MORNING AND FAR SERN
SECTIONS THIS AFTERNOON.

EXPECT SHRA/TSRA TO PERSIST THROUGH MOST AREAS THIS MORNING...WITH
THE MAIN AXIS OF HEAVY RAIN AND ANY STRONGER STORMS BEGINNING TO
SHIFT EAST AFTER SUNRISE. STORM TOTAL PRECIP AMOUNTS WILL BE 1 TO 3
INCHES...THOUGH LOCALLY HIGHER AMOUNTS OVER 4 INCHES MAY BE SEEN.

HIGH RES MODEL DATA CONTINUES TO SHOW THE BULK OF THE ACTIVITY
ACROSS THE ERN HALF OF THE CWA BY MID MORNING...WITH SW WINDS
BRINGING IN DRIER AIR BY THIS AFTERNOON. THIS WILL LIMIT MOST OF THE
PRECIP ACTIVITY TO THE SERN AND FAR ERN COUNTIES AFTER 18Z...THEN
GENERALLY EAST OF ALL AREAS BY 00Z THIS EVENING. HOWEVER...SOME WRAP
AROUND MOISTURE COULD BRING SOME LIGHT RAIN OR DRIZZLE ACROSS THE
NRN COUNTIES OVERNIGHT INTO SUN MORNING. AIR MAY BE COLD ENOUGH BY
SUNRISE SUN MORNING TO SEE SOME FLURRIES OR FREEZING DRIZZLE ACROSS
THE NRN COUNTIES. ELSEWHERE...EXPECT DRY CONDITIONS.

THE MAIN COLD SURGE WILL MOVE INTO THE CWA BY AROUND 12Z SUN ACROSS
THE NWRN COUNTIES...RAPIDLY DROPPING SE THROUGH THE REST OF THE
CWA BY EARLY AFTERNOON. AS A RESULT...KEEP TEMPS FROM DROPPING
TOO QUICKLY TONIGHT UNTIL THIS COLD FRONT SURGES THROUGH THE
AREA...WITH TEMPS/DEWPTS RAPIDLY FALLING BEHIND THE FRONT AFTER
SUNRISE SUN. WINDS WILL BE BREEZY BEHIND THE FRONT...AND A LAKE
WIND ADV MAY BE NEEDED FOR SUN. WIND CHILLS MAY ALSO DROP BELOW 10
DEG SUN MORNING WITH THE COLD TEMPS AND BREEZY
CONDITIONS...ESPECIALLY ACROSS NRN SECTIONS OF THE STATE.

HIGH PRESSURE WILL SETTLE ACROSS THE AREA FOR EARLY NEXT WEEK...WITH
DRY AND COOL CONDITIONS EXPECTED. WINDS WILL BRIEFLY BECOME SRLY
LATE IN THE PERIOD...BUT A MORE POTENT ARCTIC AIR SURGE WILL BE
APPROACHING. MOST OF THOSE IMPACTS WILL BE SEEN AT THE START OF THE
LONG TERM PERIOD.

LONG TERM...WEDNESDAY THROUGH FRIDAY

DRY AND COLD CONDS WL PREVAIL ACRS THE MID SOUTH DURG THE PD AS
ARCTIC HIGH PRES BLDS SWD INTO THE AREA. THE COLDEST TEMPS WL OCCUR
WED INTO THU...FOLLOWED BY A GRADUAL MODERATING TREND AS THE CENTER
OF THE ARCTIC HIGH SHIFTS EWD. WL SEE SOME INCRS IN CLOUDS FM THE W
LATE FRI AS A NEW STORM SYS ORGANIZES OVR TX. PREFER THE SLOWER
ECMWF SOLUTION WITH THE STORM SYS...WITH ANY ASSOCD PRECIP NOT
EXPECTED TO AFFECT THE FA UNTIL BEYOND THIS FCST PD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jan 3, 5:00 AM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 3 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF ARKANSAS THIS MORNING. THE RAINFALL WILL BEGIN TO TAPER OFF
FROM THE WEST LATER THIS MORNING AS LOW PRESSURE LIFTS NORTHWARD
ACROSS THE STATE. A FEW STRONG STORMS WILL BE POSSIBLE OVER EASTERN
ARKANSAS AHEAD OF AN ASSOCIATED COLD FRONT. HEAVY RAINFALL COULD
LEAD TO LOCALIZED FLOODING AS WELL.

SOME MOISTURE WILL LINGER ACROSS NORTHERN PARTS OF ARKANSAS TONIGHT.
TEMPERATURES MAY BE COLD ENOUGH TO SEE A RAIN SNOW MIX ACROSS FAR
NORTHERN SECTIONS OF THE STATE BEFORE ENDING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:01 AM CSTFlash Flood WarningLZKMontgomery, Pike, Polk3 hr
Jan 3, 1:43 AM CSTSpecial Weather StatementLZKGrant, Pulaski32 min
Jan 3, 2:11 AM CSTSpecial Weather StatementLZKPulaski29 min
Jan 3, 3:59 AM CSTFlash Flood WarningLZKMontgomery, Pike, Polk2 hr
Jan 3, 8:24 AM CSTRiver Flood WarningLZKPerry3 days
Jan 3, 8:53 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence7 days
Jan 3, 9:17 AM CSTRiver Flood WarningLZKJackson, Woodruff16 days
Jan 3, 9:19 AM CSTRiver Flood WarningLZKWhite, Woodruff10 days
Jan 3, 11:41 AM CSTRiver Flood WarningLZKLawrence, Randolph53 hr
Jan 3, 2:16 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more28 hr
Jan 3, 4:11 PM CSTRiver Flood WarningLZKYell49 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.